CSN Login
Members Online: 12

Another New One

Tanager75
Posts: 86
Joined: Aug 2009

I have been reading off and on for a while. My spouse has really used the site for support. I'm done with my radiation and chemo, 7 Wks daily and 3 Cisplatin. Slightly deaf due to the Chemo a common side effect I'm told. The readings have been inspiring and have helped me to understand some of my side effects. I have a tonsil cancer left side into the lymph nodes, 2 of them on the left side. No where else shows on the PET scan. I hope this takes care of it. They suspect HPV but no tests done to confirm, nor any offered. Like most others I'm grateful for the PEG tube. I have lost 30 pounds using with the tube, without? can't imagine. 8 Days since completion of radiation, no taste, no desire to eat yet, my energy and attitude is great. This is my first ever post to anywhere but thought after using all your info i should share mine if it can be helpful. I hope you all have suppport, like a spouse who as great as mine, helping you through this. God bless the care takers.

If I want to add to a conversation do i just click on the last in the string add there? Assume i cant goof it up?

Mark

Tanager75
Posts: 86
Joined: Aug 2009

I'm seeing how this works so I'm answering my own post (OCD).

mark

TIM_WWJD
Posts: 38
Joined: Jan 2009

Mark
I also had tonsil cancer on the left side. I had an intense chemo first and then radiation and chemo for seven weeks. I had hopes everything would start getting better right away even though all my caretakes including my wife reminded me it would be months. I had no energy and no desire to eat. My taste buds were shot and with the dry mouth it made things worse. I used my PEG tube to keep some nutrition in for a couple of weeks. It got better as the weeks went by. I had a bout with depresion but with God's grace I was able to get through it. I had to learn humility and patients(sp) but here I am ten weeks since my last treatment and I have some of my tastes back. Sweet is harder to taste and that can be good because I don't need the sugar on my teeth. I am working half days, still low on energy. I know everyone recovers at different rates but the big thing I can say is time is the key. I had a real hard time accepting how long it is taking but if I look back to what they did to my body it is easier to see. It may still be hard to take but just one day at a time. Good luck and God bless you Mark.
Tim

Tanager75
Posts: 86
Joined: Aug 2009

Tim,

The word Humility crossed my mind more then a few times during this process. I know this event taught me my life is not going to be the same again. I hope I can improve as a person and will rely on God's grace to help me. Thanks for the reminder I have a lot of healing ahead of me before I'm up and going.

You must be close to getting a PET Scan to see if the tumor is gone? I hope you already had one and that it is good news. Thanks for the greeting and God Bless.

mark

RedE2NJoy's picture
RedE2NJoy
Posts: 20
Joined: Aug 2009

Mark,
agree whole-heartedly with your comments about caregivers and humility.
I NEVER imagined I would EVER 'need' as much help and support as I did during chemo and radiation.
I took the strong guy role/attitude when I was first diagnosed...felt like my partner and family needed my strength to survive. I kept it strong through surgery and into about four weeks of treatment. At that point, my mental, emotional and physical were feeling very weakened.
I truly thank God for his blessing of additional strength to my partner (primary care giver)and myself when we both needed it most. I am also thannkful that we were able to sit and laugh or cry together about whatever was happening at the particular moment. It truly can be a roller coaster ride for everyone involved.
Just had my first PET scan last week and the surgeon said there was 'decreased activity' at the main surgery location (a GOOD thing) and nothing new is showing from the waist to the top of my head (another blessing).
Good luck and may God continue to bless.
John

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Mark,

I found your posting and wanted to ask you about your deafness as a result of Chemo. I am now 8 weeks out of treatment 70 rad hits over 7 weeks and 1 x a week Erbitux for a cancer in the left tonsil.

I noted about 2 weeks ago I was a bit deaf in one hear and went to a local GP (Not my oncologist) and he had a look and saw both ears really jammed up with wax. He gave me the glycerine ++ drops to soften the wax and 4 days later they flushed out my ears with a large syringe. Not a great deal of wax came out as i would have expected, just some very small particles 1-2mm. My hearing returned but not to the level I expected. 1 week after the flushing I now find I am noticeably deaf in my right ear and even a bit in the left. I occasionally feel a rattle or crackle like something is moving around but only slight and infrequently.

Have you had similar experience and is it now improving or getting worse. Did your Oncologist say it would be permanent ???

Any feedback will be greatly appreciated. I will see my ENT guy next week but having answers from fellow survivors seems to be more reassuring.

Best Regds
Scambuster.

diane l w
Posts: 5
Joined: Nov 2009

how did you fair on the erbitux, i only had one initial treatment and one regular so
far 5 to go.. only so far got rash on my chin.. i week of rad done, but not looking
forward to what is to come.. very nervous and am on lexapro for depression and
xanax before i go for my rad .. does everyone have such bad side effects? my doctor so
far does not believe in feeding tube.. but if i need it how do they put it in
thru stomach or what?? so many questions.. thanks for everyones concerns and prayers
diane l w at rlwcpa@execpc.com please anyone e mail me with my questions
thanks to all

lyolan1
Posts: 95
Joined: Jul 2009

Hi diane, I am 6 weeks out of erbitux and 7wks of rads. I do not have the tube as of yesterday. However, you need to maintain your health and nutrition. I forced my self to eat the worst tasting food that I used to love. Toward the end of treatment, there was no way to get enough nutrition to maintain my weight. I could not use the bolus feed. I was getting severely dehydrated. Believe me, you do not want to be dehydrated. I tossed my cookies for 8hrs. My mind was muddled. My wife took me to the hospital first thing in the morning and got 2 bags of fluid. Finally, the dietician gave me an automatic pump to meter out the food at a slower rate. It really was the difference because I was able to get hydration and nutrition, which helps with your speedy recovery. I also went in for supplementary hydration 2-3 times per eek from week 5-7 and into8-9 of recovery.In short, GET THE TUBE AND USE IT! You need it because eventually you will not get enough calories or water by mouth. Good Luck.

Regarding Erbitux, That stuff is freaky. I knew something was up the next day after my first infusion. By week 2, I looked like a science fair project gone bad. I had an unbelieveable rash on my face and torso. My torso did not bother me, my face was absolutely painful. On the day of my third treatment the doc decided to skip a week. Man, you can not believe how I healed back to almost normal by week 4. My dose was adjusted and the last 4 treatments went well. If your rash gets bad, ask about getting Clindimycin cream and Doxycycline pills, they really work. Try not to let this disease get you down. Realize that this is only for a short time. You will be fine. Try to eat and drink as much as possible, get the tube now before you get weak, get up and about everyday, and know that you must and will kick butt. My doc in Boston said that it was the Erbitux that made the difference. I had absolutely no hearing loss and no nausea throughout.
Alex

Tanager75
Posts: 86
Joined: Aug 2009

The pre and now post hearing test have confirmed I have hearing loss (higher pitch sounds went from moderate to severe just above profound loss). The little hairs that help with hearing and nerve damage was what I was told the chemo impacted. My ears feel full like I'm listening while sitting in a barrel. The cisplaten is the likely culpret. Chances are slim of the hearing returining according to the oncologist (he ordered the hearing test). I will be looking into hearing aids in the near future. The hearing has not improved that I can tell but before purchasing the hearing aids they will do another test. Ringing in my ears, loss of hearing and dry mouth are the most irritating side effects, in that order.

Peace,

Mark

Hondo's picture
Hondo
Posts: 5608
Joined: Apr 2009

Glad to have you here with us, I know about the hearing loss. Mine was not from the Chemo but the radiation I took; it just about killed the hearing. I do have hearing aids but one of the problems I am having is the older I get the more hearing I am losing. The hearing aids I got 4 years ago are useless to me now, I am going to try and get some new ones next week, another 4G’s.

But all in all I am thankful to just be here. It looks like you are getting the handle on how to use the CSN post really good. Take care be strong and positive, remember the passed is behind you now, and there is a bright future ahead, God bless

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network